Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Duluth, MN

May 5, 2009Burnett County, Wisconsin; Pine County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 5, 2009, 3:17 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2009, 3:17 PM CDT (20:17 UTC)
Expired
May 5, 2009, 4:00 PM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon

Counties Pine County, MN, Burnett County, WI

The radar

The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 3:37 PM CDTHAIL 1.513 E Hinckley, MN
May 5, 3:45 PM CDTHAIL 14 E Cloverdale, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDLH 052017
SVRDLH
MNC115-WIC013-052100-
/O.NEW.KDLH.SV.W.0013.090505T2017Z-090505T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
317 PM CDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PINE COUNTY IN EAST CENTRAL MINNESOTA...
  CENTRAL BURNETT COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 400 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLOVERDALE...OR 8 MILES EAST OF HINCKLEY...AND MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASKOV BY 335 PM...
  DUXBURY AND DANBURY BY 350 PM...
  BRUNO BY 355 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4574 9315 4594 9314 4638 9267 4602 9221
      4573 9278 4573 9314
TIME...MOT...LOC 2017Z 228DEG 22KT 4603 9278

$$

GRANING
3 follow-up statements
000 
WWUS53 KDLH 052032
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
332 PM CDT TUE MAY 5 2009

MNC115-WIC013-052100-
/O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/
PINE MN-BURNETT WI-
332 PM CDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL BURNETT AND PINE COUNTIES...

AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLOVERDALE...OR 9 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASKOV BY 345 PM...
  DUXBURY BY 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4574 9315 4588 9314 4638 9267 4602 9221
      4573 9278 4573 9314
TIME...MOT...LOC 2032Z 239DEG 22KT 4601 9274

$$

GRANING
000 
WWUS53 KDLH 052040
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
340 PM CDT TUE MAY 5 2009

MNC115-WIC013-052100-
/O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/
PINE MN-BURNETT WI-
340 PM CDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL BURNETT AND EASTERN PINE COUNTIES...

AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLOVERDALE...OR 13 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUXBURY BY 355 PM...
  MARKVILLE AND DANBURY BY 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4585 9256 4605 9279 4634 9262 4602 9221
TIME...MOT...LOC 2040Z 244DEG 27KT 4604 9263

$$

GRANING
000 
WWUS53 KDLH 052050
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT TUE MAY 5 2009

MNC115-WIC013-052100-
/O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/
PINE MN-BURNETT WI-
350 PM CDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL BURNETT AND EAST CENTRAL PINE COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DUXBURY...OR 20 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARKVILLE BY 400 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4610 9264 4627 9253 4602 9221 4591 9243
TIME...MOT...LOC 2051Z 244DEG 27KT 4608 9252

$$

GRANING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:04 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 5, 10:04 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1004 AM CDT TUE MAY 5 2009

.UPDATE...
NO SIGNIFICANT CHANGES TO FCST. ADJUSTED MORNING POPS TO BETTER
REPRESENT CURRENT RADAR/RAIN TRENDS. STILL EXPECTING TSTM
DEVELOPMENT OVER MUCH OF CWA THIS AFTRN...INTO THE EVENING...AHEAD
OF CUT OFF LOW SEE ON WV MOVING QUICKLY ROTATING EWD OUT OF ERN
NO DAK AND INTO NW MN. NAM BUFR SOUNDINGS...STILL FROM 06Z
RUN...SHOW LAPSE RATES STEEPEN AS A STRONGER OF 400-600 J/KG OF CAPE
PUSHES E OVER FA AHEAD OF SFC REFLECTION LOW/TROUGH. KEPT LIKELY
POPS FOR MOST AREAS THIS AFTRN...WITH ISOLD TSTM. ATTM...STORMS
THAT DEVELOP THIS AFTN/EVENING ARE NOT EXPECTED TO BECOME
SVR. HOWEVER...WITH FZING LVLS AROUND 5.5 KFT IN NE MN...PEA/DIME
SIZE HAIL MAY BE POSSIBLE IN THE STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAY 5 2009/

DISCUSSION...MID LVL LOW OVER CTRL NDAK PER LATEST WV APPEARS
REASONABLY HANDLED BY MDLS AT THIS TIME. AS HT FALLS SWEEP OVER
CWA...RESPONDING LLJ HAS SWUNG INTO ACTION FROM SWRN MN INTO PINE
COUNTY. INITIALLY DRY AIR HAS TO BE MOISTENED SO PRECIP WILL BE SLOW
IN ARRIVING THIS MORNING. AS MID LVL TROF MOVES OVERHEAD
ATMOSPHERE SHOULD GRADUALLY DESTABILIZE WITH INCREASING LAPSE
RATES. RESTRICTED THUNDER TO SWRN CWA THRU MORNING AS MUCAPE AND
CPTP...CLOUD PHYSICS THUNDER PARAMETER FROM SPC SREF... SUGGEST
VERY LOW CHANCES. AFTER 18Z...CPTP AREAL COVERAGE INCREASES OVER
CWA EXCEPT NE WHERE AIR MAY REMAIN STABLE AND POPS ARE LESS. INSPECTION
OF 70/85H COND PRESS DEFICITS INDICATES MUCH DEEPER LAYER OF
SATURATION ARRIVES FROM 21Z INTO EVENING.BEST COLLOCATION OF 0-6KM
SHEAR/SBCAPE IS ACROSS LOWER ST CROIX VALLEY THIS AFTERNOON/EVENING.
SHOULD BE A RELATIVELY QUICK DECREASE IN CONVECTION AFTER 3Z AS
INSTABILITY LESSENS AND MID LVL FEATURE MOVES EAST OF AREA. SECOND
MID LVL SYSTEM ARRIVES BY LATE WEDNESDAY WITH A HIGHER AMOUNT OF
LOW LEVEL INSTABILITY AVAILABLE. SREF PICKS UP ON THIS AND GREATLY
INCREASES POPS AFTER 18Z OVER CTRL/ERN 2/3 OF CWA IN REGION OF LOW/MID
LVL THETAE AXIS.

WEDNESDAY NIGHT THROUGH SUNDAY...

DIFFICULT TIMING ISSUES REMAIN IN THE MEDIUM/LONG RANGE FORECAST
PERIOD DUE TO A FAST ZONAL FLOW PATTERN DEVELOPING MUCH OF THE LOWER
48...BUT THE GENERAL CONSENSUS IS THAT A SERIES OF UPPER LEVEL
DISTURBANCES WILL PASS THROUGH THE NORTHLAND THROUGH EARLY
SATURDAY...WITH HIGH PRESSURE RETURNING SUNDAY. WHILE POPS ARE IN
MANY PERIODS IN THE MEDIUM/LONG TERM...NO TIME FRAME WILL BE A
COMPLETE WASH OUT.

ON WEDNESDAY NIGHT...A NEGATIVELY TILTED 500 MB TROUGH AHEAD OF THE
ASSOCIATED MID LEVEL LOW PRESSURE WILL PUSH THROUGH THE FORECAST
AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. GFS MODEL THE FASTEST
WITH UPPER LEVEL FORCING. INSTABILITY LINGERS IN NORTHWEST
WISCONSIN...THOUGH BEST INSTABILITY WILL BE SHOVED EAST OF THE
FORECAST AREA AS SUGGESTED BY CAPE AND CLOUD TOP PHYSICS PARAMETER
OFF THE SREF MODEL. RAISED POPS SLIGHTLY WITH ADDITIONAL CONFIDENCE
IN NORTHWEST WISCONSIN...AND ADDED AN ISOLATED THUNDER MENTION TO
THE FAR SOUTHEASTERN COUNTIES OF NW WISC.

MODELS THEN BRING THE CORE OF THE UPPER LOW AND ASSOCIATED SURFACE COLD
FRONT THROUGH THE ARROWHEAD ON THURSDAY AFTERNOON INTO EARLY FRIDAY
MORNING...TIMING DEPENDING ON YOUR MODEL OF CHOICE...WITH THE GFS
THE FASTEST WITH SOME SUPPORT FROM THE CANADIAN MODEL AND ENSEMBLE
MEANS...THOUGH SIGNIFICANT SPREAD EXISTS IN THE ENSEMBLE MEMBERS.
THE NAM/ECMWF KEEP THE UPPER LOW IN SOUTHERN CANADA LONGER. HAVE
SIDED WITH A BLEND OF SLOWER NAM/ECMWF AND FASTER GFS WITH TIMING FOR
POPS/QPF/FRONTAL PASSAGE FOR NOW...AND FUTURE SHIFTS WILL FINE TUNE
THIS TIMING.

A LULL IN THE ACTIVE PATTERN APPEARS LIKELY ON FRIDAY MORNING...AS
WEAK UPPER LEVEL RIDGING BUILDS IN...THOUGH IT WILL BE SHORT LIVED
AS THE RIDGE WILL BREAK DOWN QUICKLY. ANOTHER DISTURBANCE MOVES
THROUGH THE REGION ON FRIDAY NIGHT/SATURDAY...BEFORE UPPER LEVEL
RIDGING RETURNS. SIGNIFICANT MODELS DIFFERENCES STILL EXIST...SO DID
NOT MAKE LARGE SCALE CHANGES...AND KEPT ON THE ONGOING DRY FORECAST
FOR SUNDAY.

AVIATION...RAIN SHOWERS WILL PASS THROUGH THE SOUTHERN TERMINALS THROUGH
THE MORNING HOURS...AFFECTING KBRD AND KHYR. MVFR VISBYS ARE
POSSIBLE FOR A SHORT TIME...WITH CEILINGS REMAINING VFR...ALTHOUGH
SCATTERED 1000-2500 FOOT CLOUDS WILL BE FOUND IN THE SHOWERS.
MODELS WEAKEN THE FIRST ROUND OF SHOWERS THROUGH THE MORNING...SO
GENERALLY INCLUDED VCSH MENTION. INSTABILITY INCREASES DURING THE
AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE
NORTHLAND. SCATTERED SHOWERS/TSTRMS ARE POSSIBLE...ESPECIALLY IN
THE 20-24Z TIME FRAME IN MINNESOTA TERMINALS...SLIGHTLY LATER AT
KHYR...WHERE INSTABILITY LINGERS AFTER 0Z. INCLUDED CB MENTION FOR
NOW IN ALL TERMINALS...WITH OCCASIONAL MVFR CONDITIONS.

&&

POINT TEMPS/POPS...
DLH  61  43  64  39 /  60  30  50  30
INL  62  42  65  40 /  60  30  40  30
BRD  67  44  70  43 /  50  10  20  20
HYR  66  48  69  41 /  60  40  60  30
ASX  66  45  68  42 /  60  50  50  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

GRANING/GSF
Hazardous weather outlook, May 5, 5:00 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
500 AM CDT TUE MAY 5 2009

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
500 AM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY DEVELOP TUESDAY ACROSS THE REGION...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. SOME STORMS MAY PRODUCE GUSTY
WINDS AND SMALL HAIL...ESPECIALLY OVER THE ST CROIX RIVER VALLEY
VALLEY AND ADJACENT NORTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
500 AM CDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY DEVELOP TUESDAY ACROSS THE REGION...ESPECIALLY
NEAR THE SOUTH SHORE DURING THE AFTERNOON. SOME STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 5, 1:36 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
136 PM CDT TUE MAY 5 2009

MNZ011-012-019-052045-
NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS-
INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING
136 PM CDT TUE MAY 5 2009

...STORMS WILL AFFECT THE MINNESOTA ARROWHEAD...

THE LEADING EDGE OF A FAST MOVING AREA OF RAIN...WITH A FEW
EMBEDDED THUNDERSTORMS...WILL REACH LOCATIONS ALONG A LINE FROM
ELY...TO BIRCH LAKE...TO WHYTE IN LAKE COUNTY BETWEEN 200 AND 230
PM. COMMUNITIES TO THE EAST OF THIS LINE...INCLUDING SNOW BANK
LAKE...FOREST CENTER...ISABELLA...AND MURPHY CITY CAN EXPECT THESE
STORMS TO ARRIVE BY 300 PM. BRIEF HEAVY RAIN...GUSTY WINDS TO 40
MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE.

GRANING
Special weather statement, May 5, 1:56 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
156 PM CDT TUE MAY 5 2009

MNZ035>037-051945-
CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-SOUTH AITKIN-
156 PM CDT TUE MAY 5 2009

...THUNDERSTORMS DEVELOPING IN NORTHEASTERN MINNESOTA...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL AITKIN
COUNTY TO EXTREME NORTHEASTERN MILLE LACS COUNTY...MOVING EAST AT 30
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MCGREGOR BY 205 PM CDT...
  LIBBY BY 210 PM CDT...
  SHESHEBEE AND MCGRATH BY 215 PM CDT...
  BALSAM AND LAWLER BY 230 PM CDT...
  TAMARACK BY 235 PM CDT...
  ARTHYDE BY 240 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SG
Special weather statement, May 5, 1:59 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
159 PM CDT TUE MAY 5 2009

WIZ006>008-052100-
BURNETT-WASHBURN-SAWYER-
INCLUDING THE CITIES OF...GRANTSBURG...SPOONER...HAYWARD
159 PM CDT TUE MAY 5 2009

...STORMS MOVING INTO HAYWARD LAKES AREA...

THE LEADING EDGE OF SCATTERED FAST MOVING STORMS...MOVING
NORTHEAST AT 40 MPH...WILL AFFECT THE HAYWARD LAKES AREA THROUGH
THE AFTERNOON. THE STRONGER STORMS WILL REACH LOCATIONS ALONG AND
SOUTH OF WISCONSIN HIGHWAY 70...FROM HERTEL...TO SPOONER...AND
STONE LAKE...BY 300 PM. BRIEF HEAVY RAIN...GUSTY WINDS TO 40
MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE.

GRANING
Local storm report, May 5, 2:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
221 PM CDT TUE MAY 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             12 ESE AITKIN           46.46N 93.48W
05/05/2009  M0.25 INCH       AITKIN             MN   TRAINED SPOTTER

&&

SGOHDE
Special weather statement, May 5, 3:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 PM CDT TUE MAY 5 2009

MNZ038-052045-
PINE-
302 PM CDT TUE MAY 5 2009

...STRONG STORMS OVER PINE COUNTY...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HINCKLEY...MOVING NORTHEAST AT 31 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 30 MPH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FRIESLAND...          CLOVERDALE...         SANDSTONE...
  ASKOV...              DUXBURY...            BRUNO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:28 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas32 min
May 5, 3:49 PM CDTSevere Thunderstorm WarningDLHDouglas41 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn51 min
May 5, 3:55 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Douglas50 min
May 5, 4:14 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas21 min
May 5, 4:27 PM CDTSevere Thunderstorm WarningDLHBurnett48 min
May 5, 4:39 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn28 min
May 5, 5:04 PM CDTSevere Thunderstorm WarningDLHBurnett, Washburn41 min
May 5, 6:38 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer52 min
May 5, 2:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine41 min
May 5, 3:12 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis48 min
May 5, 4:04 PM CDTSpecial Marine WarningDLH56 min
May 5, 4:17 PM CDTSpecial Marine WarningDLH43 min
May 5, 4:52 PM CDTSpecial Marine WarningDLH38 min
May 5, 4:58 PM CDTSpecial Marine WarningDLH47 min
May 5, 5:28 PM CDTSpecial Marine WarningDLH47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.